Texas, 2014Hail and Damaging Winds in Texas, September 24, 2014
September 24, 2014 · NWS AMA · 14 events in 4 counties and zones
The combination of lowering heights aloft and moderate elevated instability led to the development of a complex of severe storms over the southern Texas Panhandle during the early afternoon hours of the 24th. Scattered storms across the northern Texas Panhandle slowly drifted southward through the morning hours of the 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of lowering heights aloft and moderate elevated instability led to the development of a complex of severe storms over the southern Texas Panhandle during the early afternoon hours of the 24th. Scattered storms across the northern Texas Panhandle slowly drifted southward through the morning hours of the 24th. As heating peaked during the early afternoon, these storms broke through the low level capping where they were able to access the moderate elevated instability. The storms quickly formed into a southwestward moving line which produced a combination of large hail and damaging winds. The storms quickly moved into northwestern Texas and eastern New Mexico Plains by 3 PM CST.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 24, 11:26 AM CST, 21 minutes earlier.
Area forecast discussion, Sep 24, 11:26 AM CST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1226 PM CDT WED SEP 24 2014
.AVIATION...
FOR THE 18Z TAFS, THIS IS A LOW CONFIDENCE FORECAST, ESPECIALLY
TIMING POTENTIAL VCTS/TSRA IMPACTS.
WAS MOST CONFIDENT TO INCLUDE VCTS/TSRA AT KAMA 18Z-21Z. THE
STRONGEST STORMS MAY STAY WEST AND EAST OF THE TERMINAL, BUT VSBYS
MAY BRIEFLY DROP INTO THE MVFR CATEGORY. WINDS WILL ALSO TEMPORARILY
SHIFT TO THE NORTH AND POSSIBLY GUST UP TO 30 KT. THERE COULD BE
ANOTHER ROUND OF TSRA AFTER 09Z, BUT CONFIDENCE OF OCCURRENCE IS TOO
LOW TO MENTION AT THIS TIME.
ONLY HAVE LOW TO MODERATE CONFIDENCE OF VCTS AT KDHT 22Z-02Z. THINK
KGUY WILL MISS ANY TSRA THIS AFTERNOON/EVENING, BUT THERE COULD BE
MORE TSRA NEAR KGUY AFTER 11Z. HOWEVER, CONFIDENCE IS TOO LOW TO
MENTION.
SOME MVFR VSBYS COULD DEVELOP AT ALL THREE TERMINALS 09Z-14Z, BUT
CONFIDENCE IS TOO LOW TO MENTION.
JACKSON/BEAT
&&
.PREV DISCUSSION... /ISSUED 646 AM CDT WED SEP 24 2014/
AVIATION...
FOR THE 12Z TAFS...A SMALL CLUSTER OF TSTMS MOVG SSEWD OUT OF SW KS
MAY APPROACH KGUY BETWEEN 12Z AND 16Z THIS MORNING. HAVE INSERTED
VCTS TO ACCOUNT FOR THIS PSBLTY. PATCHY BR AT KDHT AND KAMA SHOULD
LIFT BY AROUND 14Z THIS MORNING. ISOLD TO SCT TSTMS ARE EXPECTED TO
DEVELOP AGAIN LATER THIS AFTERNOON AND EVENING. RETAINED VCTS AT BOTH
KGUY AND KDHT FROM ABOUT 22Z TIL 03Z. LOWER CONFIDENCE AT KAMA
PRECLUDES ADDING THIS WEATHER ELEMENT AT THIS TIME.
ANDRADE
PREV DISCUSSION... /ISSUED 418 AM CDT WED SEP 24 2014/
SHORT TERM...CONVECTION OVER THE FAR EASTERN COUNTIES IN THE AMA CWA
CONTINUE TO SHOW SIGNS OF WEAKENING EARLY THIS MORNING ...DESPITE THE
PRESENCE OF A 30 KT LOW-LEVEL JET OVERHEAD. HOWEVER EXPECT STORMS TO
FIRE AGAIN LATER THIS MORNING AS SURFACE INSTABILITY INCREASES AND AN
UPPER WAVE STARTS TO SLIDE EAST ACROSS THE CENTRAL PLAINS. HIGHER
THETA-E AIR WILL REMAIN SITUATED BETWEEN AN UPPER RIDGE OVER THE
SOUTHWESTERN U.S. AND AN UPPER LOW OVER THE SOUTHEASTERN STATES AND
WILL ALSO CONTRIBUTE TO THE DEVELOPMENT OF STORMS TODAY AND TONIGHT.
HIGH RES AND NWP GUIDANCE INDICATE STORMS INCREASING IN COVERAGE THIS
AFTERNOON AND EVENING AS SURFACE INSTABILITY BECOMES MAXIMIZED FROM
DAYTIME HEATING. MODEST BULK SHEAR WILL KEEP THE SEVERE THREAT LOW BUT
CANNOT RULE OUT GUSTY WINDS AND HAIL WITH THE STRONGER STORMS. STORMS
WILL CONTINUE TONIGHT AS THE BASE OF THE UPPER WAVE REMAINS NEARBY.
WEAK MID UPPER FLOW SUGGESTS SLOW STORM MOTIONS...AND THE POTENTIAL
FOR HEAVY RAINFALL.
LONG TERM...
THE CHANCES FOR SHOWERS/STORMS CONTINUE THURSDAY BEFORE HEIGHTS RISE
AS THE WESTERN U.S. UPPER RIDGE EXPANDS FURTHER TO THE EAST. THE AXIS
OF HIGH THETA-E AIR WILL SUPPORT STORM DEVELOPMENT EARLIER IN THE
DAY. MUCH LIKE TODAY...ORGANIZED OR WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED HOWEVER LIGHT MID-LEVEL FLOW WILL CONTINUE TO SUPPORT THE
THREAT FOR HEAVY RAINFALL.
THE UPPER RIDGE POSITIONS ITSELF OVER THE NATIONS MID SECTION FRIDAY
THROUGH EARLY NEXT WEEK AS A DEEP UPPER LOW INITIALLY MOVES OVER THE
PACIFIC NORTHWEST BEFORE DIGGING SOUTH OVER THE GREAT BASIN. THIS
WILL MAKE FOR PLEASANT EARLY FALL WX ACROSS THE AREA...WITH DRY AND
MILD CONDITIONS. HOWEVER MEDIUM RANGE MODELS DIFFER WITH REGARDS TO
THE TRACK OF THE UPPER LOW EARLY NEXT WEEK. THE GFS EJECTS IT ACROSS
THE ROCKIES BY TUESDAY WITH RAIN CHANCES INCREASING AHEAD OF ITS
ASSOCIATED COLD FRONT. THE ECMWF TRACKS THIS LOW FURTHER TO THE
NORTH...WITH ANY PRECIP FALLING NORTH OF THE AMA CWA. OPTED TO NOT
INSERT POPS TUESDAY-TUESDAY NIGHT GIVEN THESE MODEL DISCREPANCIES.
THE POSITION OF THE UPPER RIDGE WILL KEEP TEMPS FAIRLY CONSISTENT
WITH HIGHS IN THE 70S AND 80S AND LOWS IN THE 5OS AND 60S.
CLK
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
99/99
Hazardous weather outlook, Sep 24, 2:20 AM CST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
320 AM CDT WED SEP 24 2014
OKZ001>003-TXZ001>020-242100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
320 AM CDT WED SEP 24 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND
TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. NO
ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT A FEW
STORMS MAY PRODUCE HAIL UP TO ONE INCH IN DIAMETER...LOCALIZED
DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES THURSDAY.
SEVERE WEATHER IS NOT EXPECTED...BUT THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
CLK
In the hours before
Special weather statement, Sep 24, 8:33 AM CST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
933 AM CDT WED SEP 24 2014
TXZ003-004-008-009-241500-
HANSFORD TX-HUTCHINSON TX-OCHILTREE TX-ROBERTS TX-
933 AM CDT WED SEP 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS...
SOUTHWESTERN OCHILTREE...NORTHEASTERN HUTCHINSON AND SOUTHEASTERN
HANSFORD COUNTIES UNTIL 1000 AM CDT...
AT 930 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF SPEARMAN...MOVING SOUTHEAST AT
10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN HUTCHINSON AND SOUTHEASTERN
HANSFORD COUNTIES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3605 10094 3593 10120 3613 10128 3619 10112
TIME...MOT...LOC 1433Z 318DEG 10KT 3611 10117
JACKSON
Special weather statement, Sep 24, 8:46 AM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
946 AM CDT WED SEP 24 2014
TXZ002-003-241530-
HANSFORD TX-SHERMAN TX-
946 AM CDT WED SEP 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SHERMAN AND NORTHWESTERN
HANSFORD COUNTIES UNTIL 1030 AM CDT...
AT 943 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST
OF GOODWELL TO 7 MILES SOUTH OF TEXHOMA...MOVING SOUTH AT 10 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
GRUVER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3622 10131 3614 10184 3647 10184 3649 10141
TIME...MOT...LOC 1446Z 359DEG 10KT 3642 10152 3639 10176
JACKSON
Special weather statement, Sep 24, 9:40 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1040 AM CDT WED SEP 24 2014
TXZ002-003-007-008-241630-
HANSFORD TX-HUTCHINSON TX-MOORE TX-SHERMAN TX-
1040 AM CDT WED SEP 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN...
NORTHEASTERN MOORE...NORTHWESTERN HUTCHINSON AND SOUTHWESTERN
HANSFORD COUNTIES UNTIL 1130 AM CDT...
AT 1038 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF SUNRAY...OR 23 MILES
NORTHEAST OF DUMAS...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
SUNRAY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3599 10149 3584 10195 3616 10193 3623 10158
TIME...MOT...LOC 1540Z 336DEG 9KT 3613 10172
JACKSON
Special weather statement, Sep 24, 10:28 AM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1128 AM CDT WED SEP 24 2014
TXZ007-008-012-013-241730-
CARSON TX-HUTCHINSON TX-MOORE TX-POTTER TX-
1128 AM CDT WED SEP 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON...NORTHERN
POTTER...SOUTHEASTERN MOORE AND WESTERN HUTCHINSON COUNTIES UNTIL
1230 PM CDT...
AT 1126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
STINNETT TO 13 MILES WEST OF STINNETT TO 4 MILES NORTH OF FOUR WAY...
MOVING SOUTH AT 20 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
BORGER... MASTERSON... LAKE MEREDITH...
FOUR WAY... STINNETT... SANFORD...
PRINGLE... FRITCH...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3602 10165 3590 10126 3552 10121 3552 10212
3578 10211
TIME...MOT...LOC 1628Z 002DEG 17KT 3582 10133 3586 10167
3575 10196
JACKSONSpecial weather statement, Sep 24, 11:10 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1210 PM CDT WED SEP 24 2014
TXZ006-007-011-012-241730-
HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX-
1210 PM CDT WED SEP 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTER...
NORTHEASTERN OLDHAM...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY
COUNTIES UNTIL 1230 PM CDT...
AT 1207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF MASTERSON...OR 17 MILES SOUTHWEST
OF DUMAS...MOVING SOUTH AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
VALLEY DE ORO... BOYS RANCH...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3552 10199 3543 10213 3546 10244 3578 10212
3570 10209
TIME...MOT...LOC 1709Z 005DEG 5KT 3564 10210
LINDLEYSpecial weather statement, Sep 24, 11:29 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1229 PM CDT WED SEP 24 2014
TXZ006-007-011>013-241830-
CARSON TX-HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX-
1229 PM CDT WED SEP 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARSON...POTTER...EASTERN
OLDHAM...EXTREME SOUTHWESTERN MOORE AND EXTREME SOUTHEASTERN HARTLEY
COUNTIES UNTIL 130 PM CDT...
AT 1227 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF BOYS
RANCH TO 13 MILES NORTHWEST OF PANHANDLE...MOVING SOUTH AT 20 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
AMARILLO... VEGA... VALLEY DE ORO...
BUSHLAND... WILDORADO... BOYS RANCH...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 31 AND 84.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3562 10151 3518 10162 3519 10258 3563 10231
TIME...MOT...LOC 1730Z 001DEG 16KT 3550 10219 3543 10158
LINDLEY
Hail, Oldham
- When
- September 24, 11:47 AM CST to 11:48 AM CST
- Where
- Oldham County, 1.38 mi S of Boys Ranch to 2.04 mi SSW of Boys Ranch
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.510, -102.250
A line of severe thunderstorms moved across Oldham County during the early afternoon hours of the 24th. As this line moved over the town of Boys Ranch (Oldham County), a member of the public reported golf ball size hail (1.75 inches) in town. After producing this hail the line of storms continued moving southwestward across the county.
Hail, Oldham
- When
- September 24, 11:49 AM CST to 11:50 AM CST
- Where
- Oldham County, 1.38 mi S of Boys Ranch to 2.58 mi S of Boys Ranch
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.510, -102.250
A line of severe thunderstorms moved across Oldham County during the early afternoon hours of the 24th. As this line moved over the town of Boys Ranch (Oldham County), the County Emergency Manager reported golf ball size hail (1.75 inches) in town. After producing this hail the line of storms continued moving southwestward across the county.
Hail, Oldham
- When
- September 24, 11:51 AM CST to 11:52 AM CST
- Where
- Oldham County, 1.38 mi S of Boys Ranch to 2.6 mi S of Boys Ranch
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.510, -102.250
A line of severe thunderstorms moved across Oldham County during the early afternoon hours of the 24th. As this line moved over the town of Boys Ranch (Oldham County), local broadcast media reported golf ball size hail (1.75 inches) in town. After producing this hail the line of storms continued moving southwestward across the county.
Hail, Potter
- When
- September 24, 12:28 PM CST to 12:29 PM CST
- Where
- Potter County, 6.44 mi NNW of Amarillo to 5.78 mi NNW of Amarillo
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.290, -101.850
A line of severe thunderstorms moved across Potter County during the early afternoon hours of the 24th. As this line moved over the town of Amarillo (Potter County), local broadcast media reported nickel size hail (0.88 inch) six miles north-northwest of Amarillo (Potter County). After producing this hail the line of storms continued moving southwestward across the county.
Hail, Potter
- When
- September 24, 12:31 PM CST to 12:32 PM CST
- Where
- Potter County, 6.44 mi NNW of Amarillo to 5.9 mi NNW of Amarillo
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.290, -101.850
A line of severe thunderstorms moved across Potter County during the early afternoon hours of the 24th. As this line moved over the town of Amarillo (Potter County), local broadcast media reported quarter size hail (1.00 inch) six miles north-northwest of Amarillo (Potter County). After producing this hail the line of storms continued moving southwestward across the county.
Hail, Potter
- When
- September 24, 12:40 PM CST to 12:41 PM CST
- Where
- Potter County, 0.89 mi NE of (Ama)amarillo Intl A to 0.96 mi S of (Ama)amarillo Intl A
- Measured
- 1 in hail
- Reported by
- Official NWS Observations
- Coordinates
- 35.230, -101.710
A line of severe thunderstorms moved across Potter County during the early afternoon hours of the 24th. As this line moved over the town of Amarillo (Potter County), the local National Weather Service office reported quarter size hail (1.00 inch) seven miles east-northeast of Amarillo (Potter County). After producing this hail the line of storms continued moving southwestward across the county.
Hail, Oldham
- When
- September 24, 12:44 PM CST to 12:45 PM CST
- Where
- Oldham County, 6.36 mi WNW of Wildorado to 6.9 mi ESE of Vega
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.220, -102.310
A line of severe thunderstorms moved across Oldham County during the early afternoon hours of the 24th. As this line moved west of the town of Wildorado (Oldham County), a trained storm spotter reported quarter size hail (1.00 inch) four miles west of Wildorado (Oldham County). After producing this hail the line of storms continued moving southwestward across the county.
Hail, Oldham
- When
- September 24, 1:00 PM CST to 1:01 PM CST
- Where
- Oldham County, 1.32 mi ENE of Adrian to 0.75 mi SE of Adrian
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 35.280, -102.660
A line of severe thunderstorms moved across Oldham County during the early afternoon hours of the 24th. As this line moved over the town of Adrian (Oldham County), an employee for Adrian Independent School District reported baseball size hail (2.75 inches) breaking out car windows and school windows in town (Oldham County). After producing this hail the line of storms continued moving southwestward across the county.
Hail, Oldham
- When
- September 24, 1:05 PM CST to 1:06 PM CST
- Where
- Oldham County, 4.01 mi E of Adrian to 3.3 mi E of Adrian
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.280, -102.610
A line of severe thunderstorms moved across Oldham County during the early afternoon hours of the 24th. As this line moved east of the town of Adrian (Oldham County), a trained storm spotter reported quarter size hail (1.00 inch) 3 miles east of town (Oldham County). After producing this hail the line of storms continued moving southwestward across the county.
Hail, Randall
- When
- September 24, 1:35 PM CST to 1:36 PM CST
- Where
- Randall County, 1.49 mi NNW of Canyon to 5.05 mi SW of Canyon
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.000, -101.930
A line of severe thunderstorms moved across Randall County during the early afternoon hours of the 24th. As this line moved north of the town of Canyon (Randall County), a off duty NWS employee reported quarter size hail (1.00 inch) one mile north-northwest of Canyon (Randall County). After producing this hail the line of storms continued moving southwestward across the county.
Hail, Deaf Smith
- When
- September 24, 2:00 PM CST to 2:01 PM CST
- Where
- Deaf Smith County, 7.12 mi NNE of Walcott to 4.34 mi N of Walcott
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.030, -102.800
A line of severe thunderstorms moved across Deaf Smith County during the early afternoon hours of the 24th. As this line moved west of the town of Simms (Deaf Smith County), a member of the public reported quarter size hail (1.00 inch) eight miles west of town (Deaf Smith County). After producing this hail the line of storms continued moving southwestward across the county.
Hail, Deaf Smith
- When
- September 24, 2:05 PM CST to 2:06 PM CST
- Where
- Deaf Smith County, Hereford to 2.74 mi SSW of Hereford
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 34.820, -102.400
A line of severe thunderstorms moved across Deaf Smith County during the early afternoon hours of the 24th. As this line moved over of the town of Hereford (Deaf Smith County), the Hereford COOP observer reported nickel size hail (0.88 inch) in town (Deaf Smith County). After producing this hail the line of storms continued moving southwestward across the county.
Thunderstorm Wind, Deaf Smith
- When
- September 24, 2:05 PM CST to 2:06 PM CST
- Where
- Deaf Smith County, 1.84 mi WNW of Hereford
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.830, -102.430
A line of severe thunderstorms moved across Deaf Smith County during the early afternoon hours of the 24th. As this line moved west of the town of Hereford (Deaf Smith County), the West Texas Mesonet site 2 miles west-northwest of Hereford (Deaf Smith County) reported a 59 mph thunderstorm downburst. After producing this downburst the line of storms continued moving southwestward across the county.
Thunderstorm Wind, Deaf Smith
- When
- September 24, 2:15 PM CST to 2:16 PM CST
- Where
- Deaf Smith County, 0.89 mi NW of Hereford Muni Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 34.860, -102.330
A line of severe thunderstorms moved across Deaf Smith County during the early afternoon hours of the 24th. As this line moved east of the town of Hereford (Deaf Smith County), the Hereford AWOS 5 miles east-northeast of Hereford (Deaf Smith County) reported a 58 mph thunderstorm downburst. After producing this downburst the line of storms continued moving southwestward across the county.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Texas, September 24, 2014$251,000 · 1 in hail · 5 events
- Flash Flooding and Hail in New Mexico, September 24, 2014$10,000 · 1.75 in hail · 13 events
- Flash Flood and Flood in Texas, September 24 to 25, 2014$1,000 · 2 events
- Damaging Wind in Puerto Rico, September 24, 2014$10,000 · 1 event
- Flash Flood in Texas, September 24, 20141 event
- Flash Flood in New Mexico, September 24, 20141 event
- Debris Flow in California, September 24, 20141 event
- Strong Wind in Virginia, September 24, 2014$500 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540227, 540228, 540229, 540230, 540231, 540232, 540233, 540234, 540235, 540236, 540237, 540238, 540239, 540240.